Loading...

johngiustino's Recent CancerCompass Activity

  • johngiustino has created a new message board discussion

    I had been recieving several treatments of Avastin and the tumor had shunk to really nothing. The most recent MRI however showed the tumor had grown back explosively. My wife, my doctor, and I were shocked. My doctor has put me on a course of avastin thus cabroplastin hooing things will turn around. He said without this treatment, he would give me only 6 months to live. I am very scared, if the next MRI does not show...

    May 18 at 6:50 PM view discussion
    • johngiustino has created a new message board discussion

      I haven't been around this discussion board very much. I had my 5th recurrence ~ 3 months ago. It is causing brain inflammation and left side weakness - my left arm feels like dead meat sometimes and the inflammation makes my walking more like stumbling and I often need a cane to get around. A little less so recently where i can shuffle around on my own feet As I write this I feel like I am dizzy enough that I m...

      January 01 at 10:36 PM view discussion
      • johngiustino has replied to a post on the message board

        They may put you on prophylatic seizure meds after surgery, probably Keppra.  Ask in advance. If you start having seizures at any time the right meds or combination of meds often gets them under control. I don,t think there is any reason to immediately expect seizures after surgery. I have had 5 resections and never had problems with surgery-related seizures afterwards that I know of. But I have had seizu...

        October 28 at 5:18 AM view post
        • johngiustino has replied to a post on the message board

          Swelling of the ankles and legs, particularly if the swelling is worse in one leg than in the other. This may indicate the presence of a blood clot in the large veins of the legs (this is called deep venous thrombosis, or DVT). The risk of DVT is quite high in patients with brain tumors. DVTs are dangerous because the clots can break off and travel to the lungs. Blood thinner pills are usually required after diagno...

          October 26 at 4:10 AM view post
          • johngiustino has replied to a post on the message board

            I found this Swelling of the ankles and legs, particularly if the swelling is worse in one leg than in the other. This may indicate the presence of a blood clot in the large veins of the legs (this is called deep venous thrombosis, or DVT). The risk of DVT is quite high in patients with brain tumors. DVTs are dangerous because the clots can break off and travel to the lungs. Blood thinner pills are usually required ...

            October 26 at 4:04 AM view post
            • johngiustino has replied to a post on the message board

              Is he on dexamethasone (decadron)?  Sometimes they give you a high dose post surgey Bloating is a common side effect with dex..  I have been on an extended course of dex (18 to 3mg/day and now to 5 mg/day) for the last 2 months or so) post surgery and my ankles became very bloated and My face puffy. My joints also ached for awhile If so talk to your doctor about tapering off to a lower dose.  Someti...

              October 25 at 5:16 AM view post
              • johngiustino has replied to a post on the message board

                How much ginseng do you take and on what schedule? And how do you prepare it? Do you eat it raw? Thank you, JG

                October 23 at 6:17 AM view post
                • johngiustino has replied to a post on the message board

                  I am recently a 4 year survivor and both fortunate and grateful to be so. I have had long stretches where I have been able to be physically active but throughout and consistently I have had seizures.  I am also lucky to live near the ocean where I spend time with my sons and enjoy time with them there. In 2012. we took a family vacation to the Big Island where I snorkeled in 10 to 100 ft fairly isolated water ...

                  October 19 at 12:27 AM view post
                  • johngiustino has replied to a post on the message board

                    Are you on any other medications like dexamethasone (decadron)? -JG

                    October 15 at 1:58 AM view post
                    • johngiustino has replied to a post on the message board

                      For me I have always belieived that any long-term exhaustion was the result of radiation. After my first round in 2010 I needed at least short daily naps for 2-3 years. I have had 4 resections since last November.  3 were on Thursdays and I returned to work the following Tuesday scars and all (albeit short working days). My coworkers thought I was crazy. After my last craniotomy in late July, I made severa...

                      October 15 at 1:41 AM view post
                      Loading...
                      Load more activity
                      Loading more activity

                      About johngiustino

                      Survivor
                      Brain Cancer
                      Cancer Treatments, Clinical Trials and Research, Supplements

                      46 year old father and husband diagnosed October 2010 with GBM. 99+% resection, radiation/Temador and a clean MRI until October 2013 with a recurrence. Entered into a dendritic cell clinical trial in November 2013 after a resection.

                      We care about your feedback. Let us know how we can improve your CancerCompass experience.